What is the best way to stop oxyneo meds

I have been on oxyneo for 12 months (oxycontin) for pain from a severe motor vehicle accident.
The meds were great, took away all the pain so that I could cope and function.

Now I am trying to stop taking them, I would take 10 mg in the morning, then another 8 hours later, then two at bedtime.

My doctor has told me to only take one now at bedtime.

The past two days have been hell, I am going through withdrawal. I have the shakes, cold sweats, pain from head to toe - feeling like my body is going
to jump out of my skin, irritability and restless.

has anyone else gone through with this, I am scared to tell my doctor what I am going through, not sure how long I can take this.

How long is this going to last, am I going to go through this every time I try to stop taking a pill.
My doctor said when I get weaned down to no pills, that my body will feel like it is in shock because my body has build up a tolerance to the high
dosages that I was taking,

any help or suggestions are greatly needed
I am seeing my pain meds counsellor tonight and will tell him what I am going through

thanks in advance for any comments or suggestions

I feel for you... I cold

I feel for you... I cold turkey'd those more than i wanna count.

I have been off all meds since Feb this year and feel soooo much better without all that crap.

The way I finally did it and it was so easy...

I got a pill splitter and shaved off a very small amount from each dose.... did that for 3 days...
Then shaved off a little more for 3 days and so on till I finally ran out...
I woke up the next morning thinking I would be in a panic.... NOTHING what so ever...
Not one withdrawl symptom.

Hope this helps, I was a slave to pain meds for 11yrs.

I've gone through this twice.

I've gone through this twice. The first time involved managed withdrawal, but it was nevertheless difficult. The second time was cold turkey and it felt like a trip from Hell. That latter experience kept me home bound for weeks.

What you are going through is absolutely normal Withdrawal is not a sign of addiction ("psychological" dependence) or abuse of an opioid. It is the body's normal reaction a loss of opioid analgesia ("physical dependence") and can occur whether the loss is due to externally introduced opioids or the body's own endorphins.

Tell your doctor what you are experiencing.

When you take opioids, several changes occur in your body which reverse upon cessation of use of the drug.

Your endorphin system shuts down after approximately 72 hours. That's the body's natural pain relieving system. When your opioid intake is down to near nothing, it will begin to function again.

Opioids depress peristalsis, the rhythmic action of the intestines, resulting in constipation. After a week or so, the body compensates, and normal near normal function returns. Part of withdrawal involves a return of peristalsis and sometimes for a short period of time, diarrhea.

The sweats and shakes shouldn't last more than a few days to a week, though, in some cases, they can last a little longer. Effects on brain chemistry and the CNS can sometimes be modulated with an antidepressant. As I mentioned in your other thread, imipramine can help, but I don't know whether that's effective *while* the opioid is still in your system.

You're going through the worst of it now. Once your system begins to return to normal and you no longer feel significant analgesia from the oxycodone, further reductions should be without noticeable side effects.

I assume you're on 10 mg bid now, down from 10-10-20. Save for changing to 10 mg tid, you're at the lowest OxyNeo dose, now. Your physician *may* consider a short course of OxyIR ("immediate release") oxycodone tablets which provide analgesia for approximately 6 hours. The 5 mg. pills should be scored, so you could take one-half a tablet every 6 hours, roughly equivalent to taking a 5 mg. OxyNeo every 12 hours, as a final reduction.

Once you are at very low blood serum level of oxycodone, your physician may consider prescribing a short course of something like diazepam or oxyzepam to help with any lingering withdrawal.

Yes my doctor did give me

Yes my doctor did give me diazepam to help with the withdrawal and am feeling so much better, I am now completely weaned off all narcotic meds and I feel so much better, I have my life back, the life that I have waited for, for so long. I am back to work full time at a job that I love with the best co-workers ever.
Life is good....thanks for the comments and thanks for caring it is appreciated.

I think you should consult

I think you should consult your doctor regarding the issue, as he may be able to provide medicine that prevents you from taking the oxyneo meds. I know how difficult it is for you to take only one at night because I have been through this situation one year ago.
http://microsoftwindowstechs.com/

We'll done!!Thanks so much

We'll done!!Thanks so much for sharing what you have gone through. I'm trying to cut down on mine now, but it's hard when the issue they were prescribed for still isn't fixed. The life on them ain't all that great either though so I'm giving it a shot Smiling Will try the gradual approach though Smiling Proud of you guys!
Miss J9

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.